Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 67, NWS Melbourne, FL

June 23, 2008Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 23, 2008, 6:01 PM EDT for Brevard County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 6:01 PM EDT (22:01 UTC)
Expired
Jun 23, 2008, 6:45 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 37 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 232202
SVRMLB
FLC009-232245-
/O.NEW.KMLB.SV.W.0067.080623T2201Z-080623T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREVARD COUNTY IN FLORIDA.

* UNTIL 645 PM EDT

* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
TITUSVILLE...AND MOVING EAST AT 12 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  MIMS...TITUSVILLE AIRPORT...PORT SAINT JOHN...SHARPES...COCOA...
  PORT CANAVERAL...MERRITT ISLAND WILDLIFE REFUGE...MERRITT ISLAND...
  KLONDIKE BEACH...CAPE CANAVERAL...PLAYALINDA BEACH....HAULOVER 
  CANAL AND COCOA BEACH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.


LAT...LON 2832 8060 2858 8060 2833 8065 2833 8066
      2834 8071 2849 8074 2834 8072 2836 8088
      2848 8087 2866 8097 2872 8083 2849 8076
      2860 8073 2869 8079 2875 8075 2866 8067
      2867 8066 2877 8071 2844 8054
TIME...MOT...LOC 2201Z 259DEG 7KT 2857 8086

$$

52
2 follow-up statements
000 
WWUS52 KMLB 232225
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EDT MON JUN 23 2008

FLC009-232245-
/O.CON.KMLB.SV.W.0067.000000T0000Z-080623T2245Z/
BREVARD FL-
622 PM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN BREVARD COUNTY...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR TITUSVILLE...MOVING EAST AT 15 MPH. THE STORM PRODUCED 
WIND DAMAGE AS IT MOVED THROUGH PORT ST JOHN. THE STORM IS MOVING 
ACROSS NORTHERN MERRITT ISLAND TOWARD PORT CANAVERAL AND CAPE 
CANAVERAL. PERSONS IN THESE AREAS SHOULD TAKE COVER IMMEDIATELY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SHARPES...BELLWOOD...COCOA...PORT CANAVERAL...MERRITT ISLAND 
WILDLIFE REFUGE...MERRITT ISLAND...JETTY PARK...KENNEDY SPACE CENTER 
HAULOVER CANAL AND KLONDIKE BEACH.

 
LAT...LON 2832 8060 2858 8060 2833 8065 2833 8066
      2834 8071 2849 8074 2834 8072 2836 8088
      2848 8087 2866 8097 2872 8083 2849 8076
      2860 8073 2869 8079 2875 8075 2866 8067
      2867 8066 2877 8071 2844 8054
TIME...MOT...LOC 2222Z 259DEG 7KT 2858 8081

$$

52
000 
WWUS52 KMLB 232248
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
646 PM EDT MON JUN 23 2008

FLC009-232256-
/O.EXP.KMLB.SV.W.0067.000000T0000Z-080623T2245Z/
BREVARD FL-
646 PM EDT MON JUN 23 2008

...SEVERE THUNDERSTORM WARNING IN EFFECT FOR CENTRAL BREVARD COUNTY 
BUT HAS EXPIRED FOR NORTHERN BREVARD COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD MOVED INTO CENTRAL BREVARD COUNTY... 
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE FOR NORTHERN BREVARD.

LAT...LON 2832 8060 2858 8060 2833 8065 2833 8066
      2834 8071 2849 8074 2834 8072 2836 8088
      2848 8087 2866 8097 2872 8083 2849 8076
      2860 8073 2869 8079 2875 8075 2866 8067
      2867 8066 2877 8071 2844 8054
TIME...MOT...LOC 2225Z 259DEG 7KT 2858 8080

$$

52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:52 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 23, 2:52 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT MON JUN 23 2008

.DISCUSSION...

TONIGHT/TUE...AN INCREASE IN COVERAGE AND INTENSITY OF STORMS AS
OUTFLOW BOUNDARIES AND OTHER STORMS COLLIDE WITH THE EAST COAST
SEA BREEZE NEAR THE COAST FROM BREVARD SOUTHWARD THROUGH 7 PM.
OUTFLOW FROM EARLIER CONVECTIVE SYSTEM OVER NORTH FLORIDA WILL
LIMIT STORM REDEVELOPMENT ACROSS NORTHERN SECTIONS. HOWEVER...
ISOLD TSRA MAY REDEVELOP IN LATE AFTN HEATING ESP ALONG OLD
OUTFLOW BOUNDARY CURRENTLY DRAPED FROM ROUGHLY TIX-ISM. HAVE
REMOVED POPS AFTER 8 PM OVER THE EC FL PENINSULA.

EASTERN CONUS TROUGH WILL LIFT OUT TUE WHICH WILL ALLOW LOW LEVEL
RIDGE TO SHIFT BACK TO THE NORTH. THIS SHOULD CAUSE LESS MOISTURE
CONVERGENCE ACROSS THE AREA...BUT DEEP DRYING IS NOT EXPECTED.
WESTERLY STEERING FLOW WILL BECOME WEAK WHICH SHOULD START TO
SHIFT FOCUS FOR AFTERNOON STORMS BACK TOWARDS THE INTERIOR. THE
MAV POPS SHOW A LITTLE LOWER POPS ALONG THE NORTH COAST (30
PERCENT) BUT WILL NOT CHANGE CURRENT AREAWIDE 40 POPS SINCE IF
THERE IS ANY REMAINING WESTERLY STEERING FLOW...IT WILL BE IN THE
NORTH. MAV POPS ARE ACTUALLY SHOWING HIGHER POPS DOWN SOUTH ALONG
THE TREASURE COAST BUT DEEPENING ONSHORE FLOW SHOULD STEER ANY
SHOWERS/STORMS FURTHER INLAND. MIGHT BE ABLE TO LOWER POPS HERE TO
30%.

WED-FRI (PREVIOUS)...LOW/MID LEVEL RIDGE AXIS WILL LIE NORTH OF
THE AREA. THE GFS STILL SHOWS TROPICAL WAVE MOVING ACROSS THE
CARIBBEAN WED AND INTO THE SOUTHEAST GULF THU. MOISTURE IS
FORECAST TO START INCREASING IN THE SOUTH WED...THEN ACROSS THE
AREA ON THU AS NORTHERN PORTION OF WAVE SHEARS OFF AND BEGINS TO
ROTATE AROUND LOW LEVEL RIDGE. THIS FEATURE SHOULD SHIFT NORTH ON
FRI AND THE LATEST GFS IS SHOWING SOME DRYING COMMENCING IN THE
SOUTH. HAVE 30/40 POPS NORTH/SOUTH ON WED/THU LOWERING TO 30
PERCENT AREAWIDE ON FRI. ALSO INCLUDED SOME OVERNIGHT POPS IN THE
SOUTH WED NIGHT DUE TO THE PROXIMITY OF THE WAVE.

NEXT WEEKEND (PREVIOUS)...TROUGHING FORECAST TO EVOLVE OVER THE
EASTERN CONUS ONCE AGAIN BUT REMAIN FURTHER NORTH THAN THE MOST
RECENT ONE. LOW LEVEL RIDGE SHOULD SHIFT SOUTH A LITTLE AND EXTEND
ACROSS THE AREA. THE LATEST GFS SHOWS MID LEVEL RIDGING OVERHEAD
SO POPS SHOULD BE BELOW NORMAL AND WILL NUDGE THEM DOWNWARD TO 30
PERCENT AREAWIDE.

&&

.AVIATION...AN INCREASE IN COVERAGE AND INTENSITY OF STORMS AS
OUTFLOW BOUNDARIES AND OTHER STORMS COLLIDE WITH THE EAST COAST
SEA BREEZE. TEMPO IFR CONDS 20Z-23Z WITH CONVECTIVE WIND GUSTS IN
EXCESS OF 35 KNOTS POSS AT MLB/VRB/FPR. OUTFLOW FROM EARLIER
CONVECTIVE SYSTEM OVER NORTH FLORIDA SHOULD KEEP DAB/MCO/SFB
MOSTLY VFR BUT ISOLD TSRA MAY REDEVELOP IN LATE AFTN HEATING.

&&

.MARINE...FLOW REGIME WILL TRANSITION TO ONSHORE TUE IN THE SOUTH
BUT NORTHERN SECTIONS WILL HOLD ONTO LIGHT SW TUE AS SURFACE RIDGE
AXIS BEGINS TO LIFT NORTHWARD TONIGHT. DO NOT SEE WINDS MUCH OVER
10 KNOTS...EXCEPT MAYBE ACROSS THE SOUTH WED AS TROPICAL WAVE
MOVES BY TO THE SOUTH. THIS WAVE MAY BRING AN INCREASE IN
SHOWERS/STORMS IN THE SOUTH WED AND ACROSS THE WATERS WED NIGHT
INTO EARLY THU. THE LATEST WAVE WATCH STILL SHOWS RATHER BENIGN
SEAS TUE THEN INCREASES THEM WED-THU PRIMARILY DUE TO AN EAST
SWELL...BUT SOME INCREASE IN WIND WAVE IS ALSO EXPECTED WED IN THE
SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  89  74  90 /  10  40  10  30
MCO  73  91  74  91 /  10  40  20  30
MLB  70  89  76  88 /  10  40  20  30
VRB  74  89  76  88 /  10  40  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

KELLY/BRAGAW
Hazardous weather outlook, Jun 23, 11:15 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1115 AM EDT MON JUN 23 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-232200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1115 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ONGOING CONVECTION OVER THE NORTHEAST GULF OF MEXICO HAS SPREAD
INTO NORTH FLORIDA LATE THIS MORNING. OUTFLOW BOUNDARIES WILL
PROPAGATE INTO EAST CENTRAL FLORIDA DURING THE EARLY AFTERNOON...
SPARKING ADDITIONAL STORMS FIRST IN LAKE AND NORTHWEST VOLUSIA
COUNTIES...THEN SPREADING SOUTH AND EAST TOWARD ORLANDO AND
DAYTONA BEACH. ADDITIONAL STORMS WILL PUSH INLAND ALONG THE WEST
COAST SEA BREEZE AT 15 TO 20 MPH...WITH STORM ENHANCEMENT LIKELY
ALONG THE EAST COAST SEA BREEZE DURING THE MID TO LATE AFTERNOON
SOUTH OF THE CAPE. SUFFICIENT INSTABILITY EXISTS TO PRODUCE STRONG
STORMS...WITH THE MAIN THREATS BEING STRONG GUSTY WINDS OF 40 TO
50 MPH...SMALL HAIL...AND FREQUENT TO EXCESSIVE LIGHTNING STRIKES.
A FEW STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS NEAR 60
MPH AND LARGE HAIL.

PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD KEEP AN EYE TO THE SKY
AND BE PREPARED TO MOVE INDOORS BEFORE STORMS APPROACH YOUR AREA.
LIGHTNING IS FLORIDAS NUMBER ONE WEATHER RELATED KILLER.

...FLOOD IMPACT...
THERE WILL BE A CHANCE FOR LOCALLY HEAVY RAINFALL ACROSS THE AREA.
STORM MOVEMENT SHOULD BE FAST ENOUGH THIS AFTERNOON TO NOT CAUSE
ANY MAJOR FLOODING CONCERNS...HOWEVER WITH ANY SLOW MOVING OR
PERSISTENT STORMS LOCAL RAINFALL TOTALS UP TO TWO TO THREE INCHES
ARE POSSIBLE. OTHERWISE RAINFALL AMOUNTS FROM ONE HALF TO ONE INCH
CAN BE EXPECTED IN LOCATIONS WHERE THUNDERSTORMS OCCUR.

...MARINE THUNDERSTORM GUST IMPACT...
SOUTHWEST STEERING FLOW WILL PUSH ANY THUNDERSTORMS THAT FORM
OVER LAND OFFSHORE THIS AFTERNOON AFFECTING THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS. WIND GUSTS OF 35 KNOTS OR GREATER AND
FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING STRIKES WILL BE
POSSIBLE WITH ANY STORMS THAT MOVE INTO THE COASTAL WATERS.

ALL BOATERS...ESPECIALLY THOSE WITH AN OPEN CRAFT...ARE URGED TO
MAINTAIN A CLOSE WATCH ON THE WEATHER IF VENTURING OUT TODAY.

...WATERSPOUT IMPACT...
ISOLATED TORNADIC WATERSPOUTS ARE POSSIBLE WITH ANY THUNDERSTORMS
THAT MOVE OFFSHORE ALONG THE INTRACOASTAL AND NEAR SHORE WATERS OF
THE TREASURE COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE THREAT FOR SCATTERED LIGHTNING STORMS WILL EXIST OVER THE
NEXT SEVERAL DAYS WITH A FEW STRONG STORMS POSSIBLE EACH
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/WEITLICH

In the hours before

Local storm report, Jun 23, 4:25 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             STUART                  27.19N 80.24W
06/23/2008  M0.75 INCH       MARTIN             FL   LAW ENFORCEMENT

            MARTIN COUNTY SHERIFF DEPUTY REPORTED PENNY SIZE HAIL AT
            THE INTERSECTION OF MONROE STREET AND FEDERAL HIGHWAY IN
            STUART.

&&

JRC
Local storm report, Jun 23, 4:41 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             6 E INDIANTOWN          27.02N 80.37W
06/23/2008  M0.75 INCH       MARTIN             FL   TRAINED SPOTTER

&&

JRC
Local storm report, Jun 23, 5:03 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
503 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             4 W FORT PIERCE         27.44N 80.39W
06/23/2008  M0.88 INCH       ST. LUCIE          FL   OTHER FEDERAL

            USDA HORTICULTURAL RESEARCH LAB REPORTED NICKEL SIZE
            HAIL.

0454 PM     HAIL             FORT PIERCE             27.44N 80.32W
06/23/2008  M1.75 INCH       ST. LUCIE          FL   EMERGENCY MNGR

            STATE WARNING POINT RELAYED REPORT FROM ST LUCIE EM OF
            GOLF BALL SIZE HAIL.

0454 PM     FUNNEL CLOUD     FORT PIERCE             27.44N 80.32W
06/23/2008                   ST. LUCIE          FL   EMERGENCY MNGR

            STATE WARNING POINT RELAYED REPORT FROM ST LUCIE EM OF
            FUNNEL CLOUD SIGHTING AT THE INTERSECTION OF JENKINS RD.
            AND OKEECHOBEE RD.

&&

JRC
Special weather statement, Jun 23, 5:30 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
530 PM EDT MON JUN 23 2008

FLZ064-232200-
MARTIN-
530 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS TO AFFECT WESTERN MARTIN COUNTY...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS OVER EASTERN LAKE OKEECHOBEE. THE STORMS WERE MOVING
EAST AT 20 MPH.

THESE STORMS WILL MOVE ONSHORE NEAR PORT MAYACA AND PROGRESS INLAND
TOWARD INDIANTOWN. THE STORMS WILL CONTAIN FREQUENT TO EXCESSIVE
CLOUD TO GROUNG LIGHTNING STRIKES. THE PRIMARY THREAT WILL BE CLOUD
TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKSOR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

THIS STORM WILL ALSO PRODUCE VERY HEAVY RAINFALL...CAUSING
TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE
AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE
RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

MRV
Special weather statement, Jun 23, 5:31 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT MON JUN 23 2008

FLZ045-147-232215-
NORTHERN BREVARD COUNTY-ORANGE-
531 PM EDT MON JUN 23 2008

...THUNDERSTORMS STRENGTHENING OVER EASTERN ORANGE AND NORTHERN
BREVARD COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRENGTHENING STORMS REACHING FROM EASTERN ORANGE COUNTY
NEAR WEDGEFIELD AND CHRISTMAS INTO NORTHERN BREVARD COUNTY NEAR
TITUSVILLE. FURTHER STRENGTHENING IS EXPECTED BETWEEN THESE AREAS AS
THE STORMS AND OUTFLOWS COLLIDE.

LOCATIONS IN THE PATH OF STRONG STORMS INCLUDE AREAS NEAR AND
BETWEEN STATE ROAD 50 AND THE BEACH LINE IN EASTERN ORANGE AND
NORTHERN BREVARD COUNTIES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

52
Local storm report, Jun 23, 5:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND GST     9 WSW INDIANTOWN        26.97N 80.60W
06/23/2008  M51 MPH          AMZ610             FL   OTHER FEDERAL

            51 MPH WIND GUST AT PORT MAYACA LOCK.

&&

JRC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:08 PM EDTSpecial Marine WarningMLB97 min
Jun 23, 3:01 PM EDTSpecial Marine WarningMLB119 min
Jun 23, 3:44 PM EDTSevere Thunderstorm WarningMLBMartin46 min
Jun 23, 4:16 PM EDTAreal Flood AdvisoryMLBMartin104 min
Jun 23, 4:26 PM EDTSevere Thunderstorm WarningMLBMartin47 min
Jun 23, 4:49 PM EDTSevere Thunderstorm WarningMLBSaint Lucie41 min
Jun 23, 5:52 PM EDTSpecial Marine WarningMLB68 min
Jun 23, 6:42 PM EDTSevere Thunderstorm WarningMLBBrevard63 min
Jun 23, 7:09 PM EDTSpecial Marine WarningMLB96 min
Jun 23, 7:38 PM EDTAreal Flood AdvisoryMLBBrevard67 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.